MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿
Catalog Number EN0056160
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the currently stocked bard sump nasogastric tubes were not draining appropriately when connected to suction drainage.Customer was told of up to 4 instances where the tube had to be replaced shortly after being placed due to clogging or not draining.This resulted in delays in care for their patient (i.E.Drainage of stomach contents), and dissatisfaction with multiple invasive procedures to replace tubes, not to mention the additional x-rays exposure required to verify tube placement.Compared to the covidien ng salem sump tubes customer had been using, the size of the hole to allow drainage from suction was significantly smaller in the bard.They were concerned about the repeated invasive procedure that can cause trauma, discomfort, patient dissatisfaction and repeated exposure to radiation.There was another set of staff with the same concerns.Customer had multiple areas expressed concerns with the bard sub for the nasogastric tubes.Customer thought the bard tube should be pulled from use immediately.Per additional information received via email on 14dec2023, it was reported that the nasogastric tube having issues with clogging as they used suction.Stated that to add the adaptor caused the tubing to narrow and this was a huge safety concern.Per additional information received via email on 15dec2023, it was reported that a deidentified snapshot of an x-ray taken at 12:30 morning of a markedly non-functioning nasogastric and confirmed it was the bard tube.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "dimensions not designed correctly".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "read all instructions prior to use.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿
Common Device Name
NASOGASTRIC SUMP TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18410268
Report Number1018233-2023-09327
Device Sequence Number19497835
Product Code FEG
UDI-Device Identifier00801741113864
UDI-Public(01)00801741113864
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEN0056160
Device Lot NumberNGGT2087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown